Alert archive / South Dakota / Wind Advisories in 2008
Wind Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Aug 20, 2008, 4:06 AM CDT for 21 counties in South Dakota. It took effect at Aug 20, 2008, 7:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2008, 4:06 AM CDT (09:06 UTC)
- In effect from
- Aug 20, 2008, 7:00 AM CDT
- Expired
- Aug 20, 2008, 7:31 PM CDT
- In force
- 13 hr
- Issued by
- NWS Aberdeen, SD
All 21 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 97 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 200906 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 406 AM CDT WED AUG 20 2008 ...STRONG SOUTH WINDS PICKING UP TODAY... .THE COMBINATION OF A STRONG PRESSURE GRADIENT AND 35 TO 45 MPH WINDS JUST OFF THE SURFACE THIS MORNING WILL RESULT IN STRONG SURFACE WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY ONCE THESE STRONGER WINDS JUST ABOVE GROUND LEVEL BEGIN MIXING OUT WITH THE INTRODUCTION OF DAYTIME HEATING FROM THE SUN. SDZ015-033>035-045-048-051-201715- /O.NEW.KABR.WI.Y.0013.080820T1200Z-080820T1800Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO...FORT THOMPSON 406 AM CDT WED AUG 20 2008 /306 AM MDT WED AUG 20 2008/ ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON. STRONG SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY MID MORNING AND PERSIST THROUGH EARLY THIS AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ004>007-009>011-016>019-036-037-201715- /O.NEW.KABR.WI.Y.0013.080820T1200Z-080821T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-HYDE-HAND- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...HIGHMORE...MILLER 406 AM CDT WED AUG 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY LATE MORNING AND PERSIST THROUGH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
2 follow-up statements
000 WWUS73 KABR 201715 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1215 PM CDT WED AUG 20 2008 ...STRONG SOUTH WINDS PERSISTING THIS AFTERNOON... .THE COMBINATION OF A STRONG PRESSURE GRADIENT AND 30 TO 40 MPH WINDS JUST OFF THE SURFACE THIS AFTERNOON WILL RESULT IN STRONG SURFACE WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY AS THESE STRONGER WINDS JUST ABOVE GROUND LEVEL BEGIN MIXING OUT WITH THE CONTINUED DAYTIME HEATING FROM THE SUN. SDZ003-210100- /O.EXB.KABR.WI.Y.0013.000000T0000Z-080821T0100Z/ CORSON- INCLUDING THE CITY OF...MCLAUGHLIN 1115 AM MDT WED AUG 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. STRONG SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ004>007-009>011-015>019-033>037-045-048-051-210100- /O.EXT.KABR.WI.Y.0013.000000T0000Z-080821T0100Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-DEWEY- POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...CLARK...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 1215 PM CDT WED AUG 20 2008 /1115 AM MDT WED AUG 20 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. STRONG SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TMT
000 WWUS73 KABR 210031 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 731 PM CDT WED AUG 20 2008 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DIMINISHED TONIGHT. THE WIND ADVOSORY IS CANCELLED SDZ003>007-009>011-015>019-033>037-045-048-051-210145- /O.CAN.KABR.WI.Y.0013.000000T0000Z-080821T0100Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 731 PM CDT WED AUG 20 2008 /631 PM MDT WED AUG 20 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE WIND HAS DIMINISHED SO THE WIND ADVISORY IS CANCELLED. $$ KEEFE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Aug 19, 9:56 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Aug 19, 9:56 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 956 PM CDT TUE AUG 19 2008 .UPDATE... CURRENT FORECAST ON TRACK. NO UPDATES PLANNED. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT UPPER LEVEL RIDGING REMAINS IN PLACE OVER THE NORTHERN PLAINS AS A SURFACE COLD FRONT IS SITUATED ACROSS THE ROCKIES. AHEAD OF THIS COLD FRONT...THE PRESSURE GRADIENT HAS TIGHTENED TODAY ACROSS THE AREA WITH BREEZY WINDS ACROSS CENTRAL SOUTH DAKOTA. THESE WINDS WILL INCREASE MORE ON WEDNESDAY AND THURSDAY WITH SUSTAINED WINDS FROM 25 TO 30 MPH ACROSS MOST OF THE AREA. COULD BE FLIRTING WITH WIND ADVISORY FOR SOME LOCATIONS BUT IT LOOKS MARGINAL OR JUST BELOW CRITERIA AT THIS POINT. SLIGHTLY WARMER AIR ALOFT WILL BUILD INTO THE AREA BOTH WEDNESDAY AND THURSDAY SO HIGH TEMPS REFLECT AN INCREASE OF A COUPLE DEGREES EACH DAY...MORE SO ACROSS CENTRAL SOUTH DAKOTA WHERE HIGHER 850 MB TEMPS RESIDE. EACH NIGHT DURING THE SHORT TERM PERIOD A HEALTHY LLJ DEVELOPS AND COULD SE ACCAS DURING THE OVERNIGHT/EARLY MORNING HOURS. WILL CONTINUE TO LEAVE MENTION OF THUNDER OUT OF THE FORECAST BUT WILL CONTINUE TO MONITOR. BY THURSDAY EVENING COLD FRONT MOVES INTO WESTERN SOUTH DAKOTA WITH VERY WARM TEMPS ALOFT OUT AHEAD OF THE FRONT. NAM SHOWING 700 MB TEMPS OF +14 ACROSS CENTRAL SOUTH DAKOTA BY LATE THURSDAY AFTERNOON. CAPPING WILL BE AN ISSUE IN SOME PLACES SO WILL CONTINUE WITH ONLY SLIGHT CHANCE POPS FOR THURSDAY NIGHT. .LONG TERM...12Z FRIDAY THROUGH TUESDAY MAIN FCST CHALLENGE FACING THE EXTENDED THIS MORNING DEALS WITH PCPN POTENTIAL/TIMING FOR THE FRIDAY/FRIDAY NIGHT PERIOD. MODELS CONT TO SHOW 5H LOW MOVING ALONG THE INTERNATIONAL BORDER DURING THE DAY FRIDAY...DRAGGING 5H TROF THROUGH THE DAKOTAS. THE GFS CONTS TO BE
Hazardous weather outlook, Aug 19, 5:06 AM CDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 506 AM CDT TUE AUG 19 2008 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-201015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 506 AM CDT TUE AUG 19 2008 /406 AM MDT TUE AUG 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
Nearby
Wind Advisories in South Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.